MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number GA3502
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3: occupation: rt.H4: device manufacture date: unknown due to unknown lot number.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.1.Since the lot number was unknown, the manufacturing record and the shipping inspection record could not be investigated.2.Since the lot number was unknown, the past complaint file could not be investigated.3.Since the lot number was unknown, only di no.Is listed.Di no.(b)(4).Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the wire tip broke off in patient while trying to balloon.There was no blood loss.Additional information was received on (b)(6)2024: the procedure was a splenic thrombectomy.The wire tip was removed from the patient.The patient was stable and there was no harm.The procedure was completed successfully.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to provide the completed investigation.The actual sample was returned for evaluation.The returned products were the actual sample, the fractured piece of the outer layer of actual sample, and a competitor's balloon catheter.The actual sample and the competitor's balloon catheter had been got stuck.1.Visual and microscopic inspections [before releasing the stuck state] the outer layer of actual sample had been flared towards the distal direction.The outer layer at "section a" had a torn shape.The distal end of balloon catheter at "section b" had been flared.[after releasing the stuck state] no anomaly such as a kink was found over the entire length.The wire had been exposed from "section b" to the joint.Blood clot had been adhered from "section b" to the joint.No anomaly was found in other sections.Fractured piece of the outer layer of actual sample the outer layer of fractured piece had been flared, and the inner surface had been exposed.Both ends had been elongated.Only one side had been tapered.Only one side had a torn shape.2.Confirmation of dimensions (outer diameters) the hydrophilic coated section had been flared and could not be measured.Ptfe coated section met the factory's specifications.No anomaly was found.3.Confirmation of the missing length from the distal end of actual sample to the joint: approximately 250mm from the distal end of actual sample to "section b": approximately 152mm from "section a" to "section b": approximately 73mm from "section b" to the joint: approximately 98mm entire length of the fractured piece: approximately 49mm the total length of flared section and the fractured piece was approximately 122mm, which was longer than the length from "section b" to the joint.Therefore, it was likely that there was no missing part.From investigation result 1, it was inferred that the length was increased due to elongation.4.Microscopic inspection of the surface of outer layer the flared section and the fractured piece were disassembled and microscopic inspection of the outer surface of outer layer was performed.No damage such as an abrasion was found on the outer surface of outer layer.Blood clot had been adhered on the fractured piece.5.Microscopic inspection of the inner surface of fixing ring a ring (fixing ring) is attached to the joint in order to prevent the outer layer from flaring.However, since the outer layer and fixing ring are not bonded, they may come off if excessive load is applied.No outer layer remained on the inner surface of fixing ring.From the above, it was inferred that the outer layer was flared after coming off the fixing ring.On the other hand, visual inspection of the involved product was performed to assure that there was no anomaly such as floating or flaring at the joint.Therefore, it was extremely unlikely that the outer layer of actual sample was floated or flared.6.History investigation of the product with the involved product code/lot number since the lot number was unknown, the manufacturing record and the shipping inspection record could not be investigated.Since the lot number was unknown, the past complaint file could not be investigated.7.Past simulation test we have experienced that when the outer layer was abraded or floated, it was flared in the following mechanism.[test method] the outer layer of test sample (radifocus glidewire advantage) was abraded.The catheter was inserted into the test sample and it was drawn into the catheter.Although the abraded section on the test sample got caught on the catheter, insertion continued.[test result] the outer layer was flared towards the distal direction.8.Since the lot# was unknown, only di no.Is listed.(b)(4).(cause of occurrence) based on the investigation result, as a possible cause of this event, the following mechanism was inferred.However, it was not possible to identify the cause of the actual sample getting stuck.[flaring of the outer layer] the hydrophilic coated section got stuck due to some factor.When the involved product was operated in this state, the outer layer came off the fixing ring and floated up.Then, the catheter was inserted and the floated section got caught on the catheter.As the insertion operation was continued, the outer layer was flared towards the distal direction.[the actual sample got stuck] from the condition of actual sample, it was not possible to clarify the cause of stuck.Since the blood clot adhered between the radifocus glidewire advantage and the competitor's balloon catheter, it was inferred that the blood clot may have caused the catheter to get stuck.(countermeasure) ashitaka factory has been making efforts in maintaining the quality of the product by performing following control.In the product assembling process, 100% visual inspection is performed to confirm that there is no anomaly in the appearance.The ifu of this product includes the following warning.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset, NJ 08873
9499890491
MDR Report Key20670814
Report Number9681834-2024-00196
Device Sequence Number17951623
Product Code DQX
UDI-Device Identifier04987350703644
UDI-Public(01)04987350703644
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA3502
Device Catalogue NumberRA*CA35265C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown